Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 210, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 5, 2009, 6:58 PM CDT for Dallas County, Alabama. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2009, 6:58 PM CDT (23:58 UTC)
- Expired
- May 5, 2009, 7:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Dallas County, AL
The radar
The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 7:00 PM CDT | HAIL 1.75 | 5 S Five Points, AL | NICKEL TO GOLFBALL SIZE HAIL ALONG WHITE OAK CREEK BELOW ELMS BLUFF. ONE WINDOW BROKEN OUT. EVENT DURATION 6 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 052358
SVRBMX
ALC047-060030-
/O.NEW.KBMX.SV.W.0210.090505T2358Z-090506T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CDT TUE MAY 5 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 730 PM CDT
* AT 657 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF DALLAS LAKE...OR 11 MILES NORTHEAST OF CAMDEN...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DALLAS LAKE BY 725 PM CDT...
BELKNAP BY 730 PM CDT...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3209 8719 3210 8722 3213 8726 3214 8726
3215 8727 3217 8730 3227 8691 3207 8692
3205 8699 3205 8717
TIME...MOT...LOC 2358Z 256DEG 18KT 3211 8716
$$
KSL1 follow-up statement
000
WWUS54 KBMX 060008
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 PM CDT TUE MAY 5 2009
ALC047-060030-
/O.CON.KBMX.SV.W.0210.000000T0000Z-090506T0030Z/
DALLAS AL-
708 PM CDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL DALLAS COUNTY...
AT 707 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CARLOWVILLE...OR 17 MILES NORTHEAST
OF CAMDEN...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MINTER AND DALLAS LAKE BY 715 PM CDT...
BELKNAP BY 720 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE
AND PROPERTY.
&&
LAT...LON 3206 8709 3210 8715 3211 8717 3213 8721
3214 8722 3215 8724 3218 8724 3227 8691
3207 8692 3205 8699
TIME...MOT...LOC 0008Z 256DEG 18KT 3214 8706
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:30 PM CDT, 28 minutes earlier.
Area forecast discussion, May 5, 6:30 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 PM CDT TUE MAY 5 2009 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON... MAINLY ALONG AND SOUTH OF THE I-20 CORRIDOR. THERE WILL BE SOME ISOLATED SHOWERS NORTH OF HERE...BUT THE MAIN CONCERN WILL BE ACROSS THE SOUTH...WHERE TEMPERATURES ARE IN THE 80S. THE THREAT WILL CONTINUE THROUGH 10 PM TONIGHT. ONCE THESE SHOWERS AND THUNDERSTORMS DISSIPATE...THEN ATTENTION TURNS TO AN UPPER LEVEL DISTURBANCE THAT WILL SLIDE THROUGH DURING THE DAY ON WEDNESDAY. THIS DISTURBANCE IS CURRENTLY PRODUCING SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA. THIS DEVELOPING MCS WILL PROPAGATE FAIRLY QUICKLY TOWARD NORTHERN ALABAMA. IN FACT LOOK FOR ACTIVITY TO IMPACT THE NORTHWESTERN SECTIONS OF THE AREA BY AS EARLY AS 5 TO 7 AM AND THE SLIDE EAST DURING THE DAY. MAIN THINKING RIGHT NOW IS THAT THE MAIN SEVERE THREAT WILL BE BETWEEN 10 AM AND 8 PM. IT LOOKS AS THOUGH THIS COULD BE A SCENARIO IN WHICH THE AREA IS HIT WITH TWO PHASES. THE FIRST WOULD BE THE MCS ACROSS THE NORTH DURING THE MORNING HOURS. MORE STORMS WILL DEVELOP ACROSS CENTRAL MISSISSIPPI DURING THE MORNING AND THEN SLIDE THROUGH AS WELL AS DEVELOP ACROSS CENTRAL ALABAMA DURING THE AFTERNOON HOURS. THE MAIN THREAT WITH THIS ACTIVITY WILL BE SEVERE WINDS AND HAIL. THERE WILL ALSO BE A THREAT FOR LOCALIZED FLASH FLOODING... ESPECIALLY ACROSS THE NORTH. BUT THIS REALLY DEPENDS ON RAINFALL RATES AND ANY TRAINING THAT MAY OCCUR. THIS DISTURBANCE AND WEAK SURFACE BOUNDARY WILL BEGIN TO SLOW DOWN ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA BY THE AFTERNOON AND INTO THE EVENING...KEEPING RAIN CHANCES FAIRLY HIGH THROUGH THE OVERNIGHT HOURS...ALTHOUGH THE SEVERE THREAT APPEARS TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING. WOULD NOT SURPRISED FOR RADAR ON THURSDAY TO LOOK MUCH LIKE THIS AFTERNOON WITH A SURFACE BOUNDARY ACROSS CENTRAL ALABAMA AND A SURFACE FRONT ACROSS THE SOUTH. BY THURSDAY NIGHT INTO FRIDAY THE NEXT FRONTAL BOUNDARY WILL SAG SOUTHWARD AND SET UP SHOP MUCH LIKE THIS PAST WEEK...NORTH OF THE FORECAST AREA. HOWEVER...WITH THE WARMER TEMPERATURES AND PLENTY OF MOISTURE AROUND...WOULD NOT BE SURPRISED TO SEE SHOWERS AND THUNDERSTORMS ACROSS THE NORTH FRIDAY AND SATURDAY. BY SUNDAY...WOULD NOT BE SURPRISED TO SEE MORE IN THE LINE OF MCS DEVELOPMENT TO BEGIN TO SLIDE SOUTHWARD AND IMPACT MORE OF THE FORECAST AREA THROUGH MONDAY. AFTER THIS MODELS ARE BEGINNING TO DIFFER WITH RUN TO RUN CONSISTENCY AS WELL AS AGREEMENT. 00Z RUNS KEPT THE TROUGH IN PLACE THROUGH THE REST OF THE WEEK...WHILE THE 6Z AND 12Z RUNS ARE BUILDING IN A RIDGE OF HIGH PRESSURE. STILL QUITE A BIT OF TIME FOR THIS TO PAN OUT AND GET INTO MORE OF AGREEMENT...BUT COULD BE THE START OF THE NEXT PATTERN SHIFT. MORE ON THIS AS IT APPROACHES. && .AVIATION...00Z TAF DISCUSSION. ON GOING SHOWERS AND THUNDERSTORMS WILL EFFECT TOI AND MGM THROUGH 03Z. OTHERWISE...LOOK FOR WARM FRONT TO LIFT NORTHWARD ACROSS THE AREA OVERNIGHT. MODELS DE-STABILIZE MUCH OF THE AREA AFTER 09Z AND EXPECT ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. THEY WILL BECOME SCATTERED AFTER 15Z AND NUMEROUS TO WIDESPREAD AFTER 18Z. CEILINGS THROUGH 10Z MAINLY 3000 TO 5000 WITH SOME PATCHY FOG POSSIBLE AFTER 08Z. CEILINGS 2000 TO 3000 FEET AFTER 08Z WITH TEMPORARY CEILINGS 1000 TO 2000 FEET IN AND NEAR STORMS. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && KSL
Hazardous weather outlook, May 5, 11:35 AM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1135 AM CDT TUE MAY 5 2009 ALZ011>015-017>050-061635- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1135 AM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE POSSIBLE AFTER 2 PM THIS AFTERNOON AND WILL LIKELY CONTINUE TO DEVELOP THROUGH 10 PM TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH A CHANCE OF AN ISOLATED TORNADO...ALONG AND SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA ON WEDNESDAY...MAINLY BETWEEN THE HOURS OF 10 AM AND 8 PM. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY WEDNESDAY. 27
In the hours before
Local storm report, May 5, 2:46 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
246 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TORNADO 2 S HIGHTOGY 33.67N 88.09W
05/02/2009 F0 LAMAR AL EMERGENCY MNGR
A WEAK TORNADO DAMAGED NUMEROUS TREES ALONG A 2.5 MILE
LONG PATH IN A WOODED AREA NEAR THE HIGHTOGY AND
KINGVILLE COMMUNITIES. TREES HAD TO BE CLEARED FROM BOTH
AL-17 AND CR-20.
&&
61Local storm report, May 5, 3:40 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TSTM WND DMG 1 NE KINTERBISH 32.35N 88.27W
05/03/2009 SUMTER AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN IN SOUTHERN SUMTER COUNTY
NEAR KINTERBISH.
1257 PM HAIL 1 S WOODSTOCK JUNCTION 33.20N 87.17W
05/03/2009 E0.75 INCH BIBB AL PUBLIC
DIME TO PENNY SIZE WAS REPORTED NEAR WOODSTOCK.
0111 PM TSTM WND DMG LINDEN 32.31N 87.80W
05/03/2009 MARENGO AL EMERGENCY MNGR
*** 1 INJ *** HUNDREDS OF TREES WERE BLOWN DOWN
THROUGHOUT MARENGO COUNTY. ONE TRACTOR TRAILER AS BLOWN
OVER ON HIGHWAY 80. THE DRIVER SUFFERED MINOR INJURIES.
AT LEAST 2 HOMES IN LINDEN WERE DAMAGED BY FALLEN TREES.
0120 PM TSTM WND DMG 3 N DEMOPOLIS 32.56N 87.84W
05/03/2009 GREENE AL PUBLIC
A FEW TREES WERE BLOWN DOWN ALONG THE RIVER SOUTH OF
FORKLAND AND NORTH OF DEMOPOLIS.
0123 PM FUNNEL CLOUD MCCALLA 33.35N 87.01W
05/03/2009 JEFFERSON AL AMATEUR RADIO
UNCONFIRMED TORNADO REPORTED ON EASTERN VALLEY ROAD SOUTH
OF MCCALLA. NO DAMAGE HAS BEEN FOUND.
0130 PM TSTM WND DMG CUBA 32.44N 88.37W
05/03/2009 SUMTER AL FIRE DEPT/RESCUE
NUMEROUS TREES WERE BLOWN DOWN AROUND CUBA.
0132 PM TORNADO 2 SSW NEWBERN 32.56N 87.55W
05/03/2009 F1 HALE AL NWS STORM SURVEY
A BRIEF TORNADO TOUCHED DOWN ALONG CR 10 WEST OF STATE
HWY 61 IN THE SUNSHINE COMMUNITY. THE ROOF WAS TAKEN OFF
ONE BARN AND ANOTHER STRUCTURE HAD PARTIAL ROOF DAMAGE. A
FEW TREES WERE BLOWN DOWN ALONG THE SHORT PATH. THE
TORNADO DAMAGE PATH WAS LESS THAN ONE TENTH OF A MILE
LONG AND WAS 50 YARDS WIDE AT ITS WIDEST POINT.
0136 PM TSTM WND DMG GREENSBORO 32.70N 87.59W
05/03/2009 HALE AL PUBLIC
NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE
COUNTY. AT LEAST 5 HOMES IN THE FAUNSDALE AREA RECEIVED
MINOR DAMAGE. ONE MOBILE HOME HAD ITS ROOF TORN OFF.
0145 PM HAIL 2 SW HOOVER 33.35N 86.84W
05/03/2009 E1.00 INCH JEFFERSON AL AMATEUR RADIO
QUARTER SIZE HAIL WAS OBSERVED NEAR HOOVER.
0152 PM TSTM WND DMG GREENSBORO 32.70N 87.59W
05/03/2009 HALE AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN IN EASTERN HALE COUNTY.
0154 PM TORNADO 4 NE INVERNESS 33.44N 86.67W
05/03/2009 F0 SHELBY AL PUBLIC
NUMEROUS TREES WERE UPROOTED ALONG THE PATH. AT LEAST 20
HOMES SUFFERED MINOR ROOF DAMAGE MAINLY LOSS OF SHINGLES.
DAMAGE WAS REPORTED IN THE BROOK HIGHLAND AREA. THE
TORNADO CROSSED HIGHWAY 119 AND ENTERED INTO THE
GREYSTONE LEGACY COMMUNITY. DAMAGE WAS LIMITED TO TREES
UPROOTED AND SNAPPED ON THE GOLF COURSE. THE PATH WAS
2.61 MILES LONG AND 200 YARDS WIDE.
0155 PM TSTM WND GST SAFFORD 32.29N 87.37W
05/03/2009 E0.00 MPH DALLAS AL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ACROSS THE
COUNTY. A PAVILION WAS DESTROYED AT MEMORIAL STADIUM.
TREES WERE REPORTED DOWN ON SEVERAL ROADWAYS INCLUDING
HIGHWAY 5, HIGHWAY 22, COUNTY ROAD 222, AND IN THE CAMP
GRIST AREA.
0155 PM TSTM WND DMG MARION 32.63N 87.32W
05/03/2009 PERRY AL EMERGENCY MNGR
THOUSANDS OF TREES WERE BLOWN DOWN ACROSS THE COUNTY.
0156 PM TSTM WND DMG 3 E HOOVER 33.38N 86.77W
05/03/2009 SHELBY AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ON STEVENS HILL CIRCLE,
RIVERCHASE TRACE AT RIVERCHASE PARKWAY, AND OLD ROCKY
RIDGE ROAD AT LORNA ROAD. LARGE TENTS AND PORTABLE
RESTROOMS WERE BLOWN DOWN IN SPAIN PARK.
0201 PM HAIL CHELSEA 33.33N 86.64W
05/03/2009 E0.75 INCH SHELBY AL LAW ENFORCEMENT
PENNY SIZE HAIL FELL NEAR DOUBLE OAK MOUNTAIN.
0202 PM HAIL 3 SE VESTAVIA HILLS 33.40N 86.75W
05/03/2009 E0.25 INCH SHELBY AL AMATEUR RADIO
DIME SIZE HAIL WAS REPORTED NEAR ACTON AT CAHABA RIVER
ROAD AND ACTON ROAD.
0203 PM TORNADO 4 SSW LEEDS 33.49N 86.58W
05/03/2009 F1 SHELBY AL NWS STORM SURVEY
A TORNADO TOUCHED DOWN ALONG CR 470 AND TRACKED
NORTHEASTWARD. THE TORNADO LIFTED BEFORE IT CROSSED STATE
HWY 25 JUST NORTH OF DUNAVANT. DOZENS OF TREES WERE
SNAPPED OFF OR UPROOTED ALONG THE PATH. THE DAMAGE PATH
WAS 1.64 MILES LONG AND WAS 300 YARDS WIDE AT ITS WIDEST
POINT.
0205 PM HAIL GREYSTONE 33.45N 86.63W
05/03/2009 E0.88 INCH SHELBY AL PUBLIC
NICKEL SIZE HAIL FELL AT THE GREYSTONE LEGACY GOLF
COURSE. THE HAIL COVERED THE GROUND.
0215 PM TSTM WND DMG MAPLESVILLE 32.79N 86.88W
05/03/2009 CHILTON AL BROADCAST MEDIA
CATTLE AND DEER LIFTED OFF THE GROUND IN THE WESTERN PART
OF CHILTON COUNTY.
0215 PM TSTM WND DMG LAWLEY 32.86N 86.95W
05/03/2009 BIBB AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN ACROSS THE SOUTHERN PART
OF BIBB COUNTY. MANY ROADWAYS WERE BLOCKED.
0215 PM TORNADO 4 SSE MOODY 33.54N 86.46W
05/03/2009 F1 ST. CLAIR AL NWS STORM SURVEY
A BRIEF TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF
SEQUOYAH ROADAND CHEROKEE ROAD AT STEWARTS CROSSROADS.
SEVERAL TREES WERE BLOWNDOWN ALONG THE SHORT PATH. THE
FALLEN TREES LANDED ON HOMES AND PRODUCED MINOR TO
MODERATE DAMAGE. THE TORNADO WAS 1 MILE LONG AND WAS 100
YARDS WIDE AT ITS WIDEST POINT.
0219 PM HAIL VANDIVER 33.47N 86.51W
05/03/2009 E1.00 INCH SHELBY AL NWS STORM SURVEY
QUARTER SIZE HAIL FELL IN VANDIVER. THE HAIL COVERED THE
GROUND.
0219 PM TSTM WND DMG MOODY 33.60N 86.49W
05/03/2009 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON KERR RD, ON MARKEETA RD AT MITCHELL CIRCLE,
AND ON MARKEETA SPUR RD AT WAGON GAP CIRCLE.
0220 PM TSTM WND DMG MAPLESVILLE 32.79N 86.88W
05/03/2009 CHILTON AL EMERGENCY MNGR
TREES AND POWER LINES WERE BLOWN DOWN AROUND MAPLESVILLE.
AT LEAST THREE HOMES AND TWO MOBILE HOMES WERE DAMAGED BY
THE FALLEN TREES. FALLEN TREES WERE BLOCKING RAILROAD
TRACKS. SEVERAL OUTBUILDINGS AND OTHER STRUCTURES
SUFFERED VARYING DEGREES OF ROOF DAMAGE.
0220 PM HAIL MAPLESVILLE 32.79N 86.88W
05/03/2009 E1.00 INCH CHILTON AL BROADCAST MEDIA
QUARTER SIZE HAIL WAS REPORTED IN SOUTHWESTERN CHILTON
COUNTY.
0223 PM HAIL STERRETT 33.45N 86.48W
05/03/2009 E0.88 INCH SHELBY AL CO-OP OBSERVER
NICKEL SIZED HAIL COVERED THE GROUND NEAR COUNTY ROAD 43
AND COUNTY ROAD 55.
0227 PM TSTM WND DMG MOODY 33.60N 86.49W
05/03/2009 ST. CLAIR AL LAW ENFORCEMENT
NUMEROUS TREES WERE BLOWN DOWN IN THE MOODY AREA.
POSSIBLE TORNADO.
0227 PM TORNADO 6 SSE BALD ROCK 33.52N 86.41W
05/03/2009 F1 ST. CLAIR AL NWS STORM SURVEY
A TORNADO TOUCHED DOWN IN PLEASANT GROVE ALONG COUNTY
ROAD 27 AND TRACKED NORTHEASTWARD GENERALLY PARALLEL TO
COUNTY ROAD 27 AND WOLF CREEK. THE TORNADO CROSSED
INTERSTATE 20 NEAR THE INTERSECTION OF US HIGHWAY
231...THEN CONTINUED TO THE COOSA RIVER JUST BEYOND THE
RIVER RANCH ROAD COMMUNITY. NUMEROUS TREES AND POWER
POLES WERE SNAPPED OFF ALONG THE PATH...MANY LANDING ON
HOMES AND OUTBUILDINGS. AT LEAST 34 HOMES WERE DAMAGED
ALONG THE PATH. THE TORNADO WAS 16.58 MILES LONG AND 800
YARDS WIDE A
0233 PM TSTM WND DMG JEMISON 32.96N 86.75W
05/03/2009 CHILTON AL NWS EMPLOYEE
SEVERAL TREES WERE SNAPPED OFF ALONG INTERSTATE 65
BETWEEN MILE MARKER 219 AND 212. AN OLD STORE FRONT WAS
BLOWN OVER IN DOWNTOWN. 3 OR 4 BUILDINGS SUFFERED DAMAGE.
SEVERAL TREES WERE BLOWN DOWN IN THE CITY. AT LEAST 3
VEHICLES WERE DAMAGED BY THE FALLEN TREES. RAILROAD
TRACKS WERE BLOCKED FOR SEVERAL HOURS.
0233 PM TSTM WND DMG CLANTON 32.84N 86.63W
05/03/2009 CHILTON AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN AROUND CLANTON. AT LEAST
ONE HOME WAS DAMAGED BY THE FALLEN TREES.
0236 PM HAIL PELL CITY 33.56N 86.27W
05/03/2009 E0.88 INCH ST. CLAIR AL AMATEUR RADIO
NICKEL SIZE HAIL WAS OBSERVED IN PELL CITY.
0237 PM HAIL PELL CITY 33.56N 86.27W
05/03/2009 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
QUARTER SIZE HAIL WAS REPORTED AROUND PELL CITY.
0237 PM TSTM WND DMG THORSBY 32.92N 86.71W
05/03/2009 CHILTON AL PUBLIC
A LARGE TREE WAS BLOWN DOWN IN THORSBY.
0240 PM TSTM WND DMG 3 E JEMISON 32.96N 86.70W
05/03/2009 CHILTON AL BROADCAST MEDIA
A FEW TREES WERE BLWON DOWN AND BLOCKING INTERSTATE 65
NEAR EXIT 219.
0240 PM TSTM WND DMG 1 SE SPRING CREEK AT LA 33.08N 86.52W
05/03/2009 SHELBY AL EMERGENCY MNGR
HUNDREDS OF TREES WERE SNAPPED OFF AT COUNTY ROAD 71 AND
SOUTH RIVER ROAD NEAR THE LACOOSA MARINA. AT LEAST 3
HOMES WERE DAMAGED BY THE FALLEN TREES. SEVERAL CAMPERS
SUFFERED MINOR DAMAGE. A ROOF WAS BLOWN OFF A DRY STORAGE
BOAT HOUSE. SEVERAL OUTBUILDINGS WERE DAMAGED.
0243 PM TSTM WND DMG BENTON 32.31N 86.82W
05/03/2009 LOWNDES AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN IN BENTON.
0247 PM TSTM WND DMG BOOTH 32.50N 86.57W
05/03/2009 AUTAUGA AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ACROSS AUTAUGA COUNTY. MANY
LOCATIONS EXPERIENCED POWER OUTAGES AND IN SOME INSTANCES
LASTED OVER 7 HOURS.
0247 PM TSTM WND DMG MARBLE VALLEY 33.04N 86.45W
05/03/2009 COOSA AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN IN NORTHWEST COOSA COUNTY.
0248 PM TSTM WND DMG HAYNEVILLE 32.18N 86.58W
05/03/2009 LOWNDES AL EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN COUNTYWIDE. MANY OF THE
FALLEN TREES BLOCKED ROADWAYS. A FEW TREES FELL ON
VEHICLES AND HOMES.
0255 PM TSTM WND DMG 1 WNW PELL CITY 33.57N 86.29W
05/03/2009 ST. CLAIR AL AMATEUR RADIO
SEVERAL TREES WERE BLOWN DOWN ON OLD WAYNE ROAD AND 5TH
STREET IN EDEN COMMUNITY.
0300 PM TSTM WND DMG COLUMBIANA 33.18N 86.60W
05/03/2009 SHELBY AL PUBLIC
SEVERAL TREES WERE BLOWN DOWN AROUND COLUMBIANA.
0300 PM TSTM WND DMG SYLACAUGA 33.18N 86.26W
05/03/2009 TALLADEGA AL AMATEUR RADIO
ESTIMATED 50 MPH WINDS AT WEST WALNUT AND COALING ROAD
BEHIND FOOD WORLD. POWER OUT AND TREE LIMBS DOWN.
0304 PM TSTM WND DMG 4 E COLUMBIANA 33.18N 86.53W
05/03/2009 SHELBY AL PUBLIC
A UTILITY SHED APPARENTLY WAS BLOWN AWAY NEAR COLUMBIANA.
0304 PM TSTM WND DMG SYLACAUGA 33.18N 86.26W
05/03/2009 TALLADEGA AL AMATEUR RADIO
NUMEROUS TREES WERE BLOWN DOWN AND UPROOTED AROUND
SYLACAUGA. THE VOLUNTEER FIRE DEPARTMENT SUFFERED ROOF
DAMAGE. A FEW HOMES AND MOBILE HOMES WERE DAMAGED BY THE
FALLEN TREES.
0304 PM TSTM WND DMG OAK GROVE 33.19N 86.30W
05/03/2009 TALLADEGA AL FIRE DEPT/RESCUE
SEVERAL TREES WERE BLOWN DOWN ON OLD SYLACAUGA HIGHWAY
AND ODENS MILL ROAD.
0308 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
05/03/2009 ELMORE AL PUBLIC
SEVERAL POWER LINES AND TREES WERE BLOWN DOWN IN
MILLBROOK. SOME OF THE TREES FELL AND MADE THE ROADS
IMPASSABLE. ONE TREE LANDED ON A HOME AND CAUSED MINOR
DAMAGE.
0308 PM FUNNEL CLOUD WEAVER 33.76N 85.81W
05/03/2009 CALHOUN AL PUBLIC
911 OFFICE RELAYED A PUBLIC REPORT OF A TORNADO ON THE
GROUND IN WEAVER.
0308 PM TSTM WND DMG ELMORE 32.54N 86.32W
05/03/2009 ELMORE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN AROUND
ELMORE.
0309 PM TSTM WND DMG WETUMPKA 32.54N 86.20W
05/03/2009 ELMORE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN
WETUMPKA. A FEW VEHICLES WERE DAMAGED BY THE FALLEN
TREES. OTHER TOWNS THAT REPORTED DAMAGE INCLUDE
DEATSVILLE, HOLTVILLE, SANTUCK, REDLAND, FRIENDSHIP, AND
TALLASSEE.
0309 PM TSTM WND DMG COOSADA 32.50N 86.33W
05/03/2009 ELMORE AL EMERGENCY MNGR
SEVERAL TREES AND A FEW POWER LINES WERE BLOWN DOWN IN
COOSADA. SOME OF THE FALLEN TREES BLOCKED ROADWAYS.
0310 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
05/03/2009 MONTGOMERY AL AMATEUR RADIO
SEVERAL TREES WERE BLOWN DOWN NEAR LAKEVIEW DRIVE IN
MONTGOMERY. WIND GUSTS ESTIMATED TO BE AROUND 60 MPH.
0315 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
05/03/2009 MONTGOMERY AL BROADCAST MEDIA
A LARGE TREE WAS BLOWN DOWN ON WOODLEY CIRCLE.
0316 PM FUNNEL CLOUD WEAVER 33.76N 85.81W
05/03/2009 CALHOUN AL FIRE DEPT/RESCUE
AN UNCONFIRMED TORNADO REPORT THROUGH 911 DISPATCH.
0319 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
05/03/2009 MONTGOMERY AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ACROSS MONTGOMERY COUNTY.
0320 PM TSTM WND DMG PRATTVILLE 32.46N 86.45W
05/03/2009 AUTAUGA AL BROADCAST MEDIA
POWER OUTAGES WERE REPORTED IN PRATTVILLE.
0325 PM TSTM WND DMG MONTGOMERY 32.35N 86.28W
05/03/2009 MONTGOMERY AL TRAINED SPOTTER
AUBURN UNIVERSITY AT MONTGOMERY SOCCER FIELD BLEACHERS
WERE BLOWN OVER.
0332 PM TSTM WND DMG ASHLAND 33.28N 85.84W
05/03/2009 CLAY AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ACROSS CLAY COUNTY. AT
LEAST ONE STRUCTURE SUFFERED WIND DAMAGE.
0334 PM TSTM WND DMG LINCOLN 33.60N 86.14W
05/03/2009 TALLADEGA AL EMERGENCY MNGR
POWER LINES WERE BLOWN DOWN ON 33 CRICKET LANE.
0335 PM TSTM WND DMG 1 SSW JEMISON 32.95N 86.75W
05/03/2009 CHILTON AL NWS EMPLOYEE
A CARPORT WAS DESTROYED AND TWO CARS WERE DAMAGED NEAR
JEMISON. A LARGE OAK TREE WAS ALSO BLOWN DOWN IN BACK
YARD.
0335 PM TSTM WND DMG JEMISON 32.96N 86.75W
05/03/2009 CHILTON AL NWS EMPLOYEE
THE FENCE AROUND THE BASEBALL FIELD AT JEMISON HIGH
SCHOOL WAS BLOWN DOWN.
0340 PM TSTM WND DMG 3 NE PIEDMONT 33.95N 85.57W
05/03/2009 CALHOUN AL TRAINED SPOTTER
A SMALL PORTABLE METAL SHED WAS DESTROYED AND BLOWN
ACROSS US HWY 278 INTO THE PARKING LOT OF A GAS STATION.
0346 PM TSTM WND DMG DADEVILLE 32.83N 85.77W
05/03/2009 TALLAPOOSA AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ACROSS TALLAPOOSA COUNTY.
0355 PM TSTM WND DMG TUSKEGEE 32.44N 85.71W
05/03/2009 MACON AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ACROSS THE COUNTY. AT LEAST
ONE HOME WAS DAMAGED BY THE FALLEN TREES. AT LEAST ONE
VEHICLE WAS DAMAGED AND MANY ROADWAYS WERE BLOCKED AND
TEMPORARILY IMPASSABLE.
0415 PM TSTM WND GST AUBURN 32.59N 85.48W
05/03/2009 E0.00 MPH LEE AL EMERGENCY MNGR
DAMAGE WAS REPORTED AT THE MUNICIPAL PARKING FACILITY.
TREES WERE ALSO BLOWN DOWN AND POWER OUTAGES WERE
REPORTED ACROSS COUNTY.
0415 PM TSTM WND DMG AUBURN 32.59N 85.48W
05/03/2009 LEE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN COUNTYWIDE.
A CHURCH ROOF SUSTAINED MODERATE DAMAGE AND A PARKING
DECK HAD MINOR ROOF DAMAGE.
0421 PM TSTM WND GST OPELIKA 32.65N 85.38W
05/03/2009 E61.00 MPH LEE AL BROADCAST MEDIA
THE EAST ALABAMA MEDICAL CENTER REPORTED A PEAK WIND OF
61 MPH.
0422 PM TSTM WND DMG LAFAYETTE 32.90N 85.40W
05/03/2009 CHAMBERS AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN ACROSS CHAMBERS COUNTY. A
FEW VEHICLES WERE DAMAGED FROM THE FALLEN TREES.
0430 PM TSTM WND DMG ROANOKE 33.15N 85.37W
05/03/2009 RANDOLPH AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN AND CAUSED POWER OUTAGES.
THE FALLEN TREES DAMAGED SEVERAL BUILDINGS AND VEHICLES.
SEVERAL OUTBUILDINGS AND BARNS SUFFERED DAMAGE.
&&
LINHARESSpecial weather statement, May 5, 5:12 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 512 PM CDT TUE MAY 5 2009 ALZ046-048-050-052245- BARBOUR-BULLOCK-RUSSELL- 512 PM CDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR BARBOUR...BULLOCK AND RUSSELL COUNTIES UNTIL 545 PM CDT... AT 512 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR ABERFOIL...OR 5 MILES WEST OF MIDWAY...MOVING EAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ABERFOIL. THREE NOTCH. MIDWAY. GUERRYTON. SPRING HILL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, May 5, 6:19 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 619 PM CDT TUE MAY 5 2009 ALZ039-060000- MARENGO- 619 PM CDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 700 PM CDT... AT 618 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR PUTNAM...OR 23 MILES SOUTHWEST OF LINDEN...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PUTNAM. NICHOLSVILLE. SWEET WATER. WAYNE. MILLER. SHILOH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
Special weather statement, May 5, 6:47 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 647 PM CDT TUE MAY 5 2009 ALZ040-060015- DALLAS- 647 PM CDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DALLAS COUNTY UNTIL 715 PM CDT... AT 646 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BOYKIN...OR 9 MILES NORTHEAST OF CAMDEN...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TILDEN. CARLOWVILLE. BELKNAP. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KSL
Special weather statement, May 5, 6:57 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 657 PM CDT TUE MAY 5 2009 ALZ039-060045- MARENGO- 657 PM CDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 745 PM CDT... AT 657 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR MILLER...OR 10 MILES SOUTH OF LINDEN...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MILLER. SHILOH. OCTAGON. MAGNOLIA. THOMASTON. DAYTON. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:29 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.